# SDR 98ZZZX3854

- Difficulty date: October 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N536X
- Make and model: Hughes 269C
- Aircraft serial: 170574
- Engine: Lyc HIO360D1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod
- Condition: Failed
- Location: Nr 3 Cylinder
- Stage of operation: HO
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS HOVERING.  LOUD BANG WAS HEARD, FOLLOWED BY ENGINE SUDDEN STOPPAGE.  AIRCRAFT CONTACTED GROUND HARD CAUSING LANDING GEAR DAMAGE.  SUBMITTER STATED IT APPEARED THE NR 3 CYLINDER PISTON CONNECTING ROD FAILED.  ENGINE WAS DUE OVERHAUL IN APPROXIMATELY 200 HOURS.  SUBMITTER STATED UNABLE TO TELL HOW LONG PART WAS IN SERVICE, HOW MANY OVERHAULS IT HAD BEEN THROUGH, OR IF ENGINE HAD BEEN OVERSPED BEFORE CURRENT OWNER BOUGHT AIRCRAFT.
